Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 75, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 14, 2017, 3:19 PM CDT for Fond du Lac County, Wisconsin. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2017, 3:19 PM CDT (20:19 UTC)
- Expired
- Jun 14, 2017, 4:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Fond du Lac County, WI
The radar
The Green Bay radar (KGRB), 84 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 3:25 PM CDT | TSTM WND DMG | 1 Se Oakfield, WI | TREES DOWN. |
| Jun 14, 3:30 PM CDT | TSTM WND DMG | 5 Nne Mount Calvary, WI | ROOF TORN OFF MILKING PARLOR. TIME ESTIMATED FROM RADAR. |
| Jun 14, 3:45 PM CDT | TSTM WND DMG | 6 Ne Campbellsport, WI | TREE FELL ONTO POWER LINES IN OSCEOLA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 12:40 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 303 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
635
WUUS53 KMKX 142019
SVRMKX
WIC039-142100-
/O.NEW.KMKX.SV.W.0075.170614T2019Z-170614T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
319 PM CDT WED JUN 14 2017
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Fond du Lac County in east central Wisconsin...
* Until 400 PM CDT
* At 317 PM CDT, severe thunderstorms were located along a line
extending from near North Fond Du Lac to 6 miles northwest of
Mayville, moving northeast at 40 mph. In addition, there is a
severe thunderstorm over rural north central Dodge county moving
north at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fond Du Lac, North Fond Du Lac, Oakfield, Southern Lake Winnebago,
Taycheedah, Lamartine, Byron, Eden, Mount Calvary, St. Cloud,
Peebles, Oak Center, Dundee, Pipe, Waucousta, Calvary, Marytown and
Johnsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4362 8816 4363 8840 4363 8867 4390 8863
4389 8841 4394 8840 4394 8816
TIME...MOT...LOC 2017Z 237DEG 34KT 4388 8855 4357 8861
HAIL...1.00IN
WIND...60MPH
$$
GAGAN2 follow-up statements
291
WWUS53 KMKX 142042
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
342 PM CDT WED JUN 14 2017
WIC039-142100-
/O.CON.KMKX.SV.W.0075.000000T0000Z-170614T2100Z/
Fond du Lac WI-
342 PM CDT WED JUN 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR EASTERN FOND DU LAC COUNTY...
At 341 PM CDT, severe thunderstorms were located along a line
extending from 6 miles east of Central Lake Winnebago to 7 miles
northwest of Campbellsport, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fond Du Lac, North Fond Du Lac, Southern Lake Winnebago, Taycheedah,
Byron, Eden, Mount Calvary, St. Cloud, Peebles, Dundee, Pipe,
Waucousta, Calvary, Marytown and Johnsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4362 8816 4363 8840 4363 8851 4389 8848
4389 8841 4394 8840 4394 8816
TIME...MOT...LOC 2041Z 237DEG 34KT 4400 8829 4369 8835
HAIL...1.00IN
WIND...60MPH
$$
BSH107
WWUS53 KMKX 142054
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
354 PM CDT WED JUN 14 2017
WIC039-142103-
/O.EXP.KMKX.SV.W.0075.000000T0000Z-170614T2100Z/
Fond du Lac WI-
354 PM CDT WED JUN 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FOND DU LAC COUNTY
WILL EXPIRE AT 400 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 800 PM CDT for
southeastern and east central Wisconsin.
LAT...LON 4362 8816 4363 8840 4363 8851 4389 8848
4389 8841 4394 8840 4394 8816
TIME...MOT...LOC 2053Z 237DEG 34KT 4406 8816 4375 8822
$$
BSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:06 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 14, 2:06 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 206 PM CDT Wed Jun 14 2017 .SHORT TERM... Tonight and Thursday...Forecast confidence is medium to high: Current round of storms will move through west to east through late afternoon, exiting the east between 5 and 7 pm per the latest HRRR. Severe thunderstorms remain possible, with the large hail and damaging winds still the main threats. Looks pretty quiet for the evening and overnight hours as this current shortwave exits the area. A couple models show isolated thunderstorms possible this evening and overnight, so left some low pops going. Otherwise, should see decreasing clouds overnight. Thursday looks quiet for most of the day. Plenty of sunshine with the lingering warm airmass should lead to highs around 90 most places. Tough call on a lake breeze tomorrow, as westerly winds could be near strong enough to hold it off most of the day, but this isn't certain. Threw in a low chance for storms in the west late in the afternoon as a surface trough approaches. Not out of the question to see an isolated storm or two. .LONG TERM... Friday night through Saturday... Forecast confidence is medium. The upper low will track east through Saskatchewan and Ontario. The low-level thermal boundary will likely be laid out across southern WI. A couple of shortwaves moving along this boundary should be the focus for showers and storms. A glance at forecast soundings shows decent instability and shear Friday through Saturday. The heat and humidity will continue through this period. Saturday night... Forecast confidence is medium. Strong shortwave trough moving through Sat evening. This will kick off some thunderstorms and there's a chance for severe. Cooler and drier air will settle in behind the associated cold front. Sunday through Tuesday... Forecast confidence is medium. We will be in cooler northwest flow through this period. Moisture will be limited, but we could see a few showers or sprinkles. The better chance for showers will be Monday night/Tuesday with a stronger shortwave trough. && .AVIATION(18Z TAFS)... Main concern in the short term is thunderstorms this afternoon. The main round of storms will move through west to east across the forecast area through 23Z, with scattered storms likely ahead of this main line. Severe storms with hail/wind the main threats are possible. After storms move through by late afternoon/early evening, may see a few lingering showers and storms through late evening along a weak boundary. Looks mainly dry overnight per several models. Dry weather is likely Thursday into the afternoon, with a shower/storm possible mainly west of Madison by late afternoon. VFR conditions will prevail through Thursday except for lower ceilings and visibilities within storms. && .MARINE... Will continue to keep an eye on the fog potential today, especially as winds become more southeasterly over the nearshore waters. Conditions look good for now though. Otherwise, the main marine concern over the next couple days will be thunderstorm chances, as winds and waves are expected to remain below Small Craft Advisory levels. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Tonight/Thursday and Aviation/Marine...DDV Thursday Night through Wednesday...Cronce
Hazardous weather outlook, Jun 14, 1:14 PM CDT, 2 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 114 PM CDT Wed Jun 14 2017 WIZ046-047-051-052-056>060-062>072-151815- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 114 PM CDT Wed Jun 14 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected across all of southern Wisconsin this afternoon through early evening. Some thunderstorms will be severe and produce damaging winds and large hail. A severe thunderstorm watch is in effect. Heat indices in the low to mid 90s are expected today. There is a moderate swim risk for beaches from Racine northward to Sheboygan. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance of thunderstorms mainly from Thursday night into Saturday night. Strong to severe storms are possible at times from Friday into Saturday evening. There is a chance of thunderstorms at times from Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is needed through early evening. Spotter activation may be needed Friday and Saturday. LMZ643>646-151815- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 114 PM CDT Wed Jun 14 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...This Afternoon and Tonight There is a slight risk for severe thunderstorms this afternoon and evening. Large hail and damaging winds are the main hazards. Dense fog is possible at times. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There are chances for thunderstorms at times Thursday night through Saturday night. Strong to severe storms are possible. There will be more chances of thunderstorms at times from Sunday through Tuesday. MRC www.weather.gov/mkx
In the hours before
Local storm report, Jun 14, 2:38 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
238 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM TSTM WND GST 2 NE EDGERTON 42.86N 89.04W
06/14/2017 E60 MPH DANE WI PUBLIC
FACEBOOK REPORT RELAYED VIA LOT.
&&Local storm report, Jun 14, 2:42 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
242 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 1 ESE MONTELLO 43.79N 89.32W
06/14/2017 MARQUETTE WI LAW ENFORCEMENT
NUMEROUS TREES DOWN SCATTERED ACROSS THE
COUNTY.
&&Local storm report, Jun 14, 2:46 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
246 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG PORTAGE 43.55N 89.46W
06/14/2017 COLUMBIA WI LAW ENFORCEMENT
NUMEROUS TREES DOWN SCATTERED ACROSS THE
COUNTY.
&&Local storm report, Jun 14, 3:01 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
301 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM TSTM WND DMG 1 N PRINCETON 43.86N 89.13W
06/14/2017 GREEN LAKE WI EMERGENCY MNGR
A FEW TREES DOWN.
&&
MRCLocal storm report, Jun 14, 3:17 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
317 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM TSTM WND GST CLYMAN 43.31N 88.72W
06/14/2017 M63 MPH DODGE WI AMATEUR RADIO
&&
DDVLocal storm report, Jun 14, 3:19 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
319 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND GST 2 N JUNEAU 43.43N 88.70W
06/14/2017 M54 MPH DODGE WI AWOS
DODGE COUNTY AIRPORT.
&&
DDVThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:03 PM CDT | Special Weather Statement | MKX | Milwaukee, Ozaukee | 117 min |
| Jun 14, 2:37 AM CDT | Special Weather Statement | MKX | Ozaukee | 23 min |
| Jun 14, 12:59 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Jefferson, Rock | 26 min |
| Jun 14, 1:11 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Sauk | 49 min |
| Jun 14, 1:37 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 38 min |
| Jun 14, 1:55 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 35 min |
| Jun 14, 2:00 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Iowa, Sauk | 30 min |
| Jun 14, 2:03 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Iowa | 57 min |
| Jun 14, 2:21 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 39 min |
| Jun 14, 2:25 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 29 min |
| Jun 14, 2:28 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 32 min |
| Jun 14, 2:32 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 28 min |
| Jun 14, 2:34 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 26 min |
| Jun 14, 2:47 PM CDT | Severe Thunderstorm Warning | MKX | Dodge | 43 min |
| Jun 14, 2:50 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 40 min |
| Jun 14, 3:01 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson, Rock | 44 min |
| Jun 14, 3:40 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 35 min |
| Jun 14, 3:44 PM CDT | Special Marine Warning | MKX | 61 min | |
| Jun 14, 4:11 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 34 min |
| Jun 14, 4:45 PM CDT | Special Marine Warning | MKX | 90 min | |
| Jun 14, 4:47 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 43 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.